MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC PRISM 6 CHANNEL ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER

ABBOTT MANUFACTURING INC PRISM 6 CHANNEL ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER
Catalog Number 06A36-04
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a.Patient information: no further patient information was provided by the customer.
 
Event or Problem Description
The customer observed false (b)(6) prism hiv o plus results for several samples.During the week of (b)(6) 2019 39 (b)(6) results were generated.Confirmatory testing using western blot and eia confirmed 26 of the 39 samples were (b)(6).No impact to patient management was reported.
 
Additional Manufacturer Narrative
Abbott prism reaction trays, lot number 05076m700 was considered the likely cause.A review of complaint data for the product and likely cause lot identified normal complaint activity.A review of tracking and trending did not identify any trends for the complaint issue.Return testing was not completed as returns were not available.The prism hiv o plus initial and repeat reactive rates were analyzed and the customer's reactive rates were elevated and outside of chart control limits for the week of 08sep2019.However reactive rates were close to historical levels for all subsequent weeks.Both initial reactive and repeat reactive rates for the week of 08sep2019 were below the prism hiv o plus reactive rate upper confidence intervals for plasma donors.The reactive rates for peer plasma sites were within chart control limits for the week of 08sep2019 and below the prism hiv o plus reactive rate upper confidence intervals for plasma donors.Additionally, prism hiv o plus reactive rates associated with master lot 02011n100 and both the customer's site and the peer plasma sites were within chart control limits and below the prism hiv o plus reactive rate upper confidence intervals for plasma donors.Furthermore, prism hiv o plus reactive rates obtained with prism reaction tray lot number 05076m700 were analyzed and were within chart control limits and below the prism hiv o plus reactive rate upper confidence intervals for plasma donors.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no systemic issue or deficiency of the prism reaction trays, lot number 05076m700 was identified.

Brand Name
PRISM 6 CHANNEL ANALYZER
Common Device Name
AUTOMATED IMMUNOASSAY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key9168374
Report Number1628664-2019-00659
Device Sequence Number3884521
Product Code MZA
UDI-Device Identifier00380740008420
UDI-Public00380740008420
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK970042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06A36-04
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT 02011N100; LOT 02011N100; PRISM HIV O PLUS, LIST 03L68-68; PRISM HIV O PLUS, LIST 03L68-68